Alert archive / Vermont / Wind Advisories in 2018
Wind Advisory 6, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Oct 26, 2018, 3:24 PM EDT for 4 states. It took effect at Oct 27, 2018, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2018, 3:24 PM EDT (19:24 UTC)
- In effect from
- Oct 27, 2018, 5:00 AM EDT
- Expired
- Oct 27, 2018, 8:19 PM EDT
- In force
- 15 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Rensselaer County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 69 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS71 KALY 261924 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 324 PM EDT Fri Oct 26 2018 CTZ001-MAZ001-025-NYZ054-061-VTZ013-014-271000- /O.NEW.KALY.WI.Y.0006.181027T0900Z-181027T2100Z/ Northern Litchfield-Northern Berkshire-Southern Berkshire- Eastern Rensselaer-Eastern Columbia-Bennington-Western Windham- Including the cities of Torrington, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, New Lebanon, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 324 PM EDT Fri Oct 26 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SATURDAY... The National Weather Service in Albany has issued a Wind Advisory, which is in effect from 5 AM to 5 PM EDT Saturday. * Winds...East winds of 25 to 35 mph with gusts over 45 mph expected at higher elevations. * Timing...Late tonight into Saturday. * Impacts...Isolated power outages due to fallen tree limbs and trees that could succumb to the winds. * Location...Southern Green Mountains of Vermont, Berkshires, northwest Connecticut and the Taconics. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MSE / BGM / GRM
4 follow-up statements
691 WWUS71 KALY 270108 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 908 PM EDT Fri Oct 26 2018 CTZ001-MAZ001-025-NYZ054-061-VTZ013-014-271000- /O.CON.KALY.WI.Y.0006.181027T0900Z-181027T2100Z/ Northern Litchfield-Northern Berkshire-Southern Berkshire- Eastern Rensselaer-Eastern Columbia-Bennington-Western Windham- Including the cities of Torrington, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, New Lebanon, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 908 PM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SATURDAY... * Locations...Southern Green Mountains of Vermont, Berkshires, Litchfield Hills of northwest Connecticut and the northern and central Taconics of eastern Rensselaer and eastern Columbia Counties. * Winds...East or northeast winds of 20 to 35 mph with gusts up to 50 mph. * Timing...Late tonight into Saturday. * Impacts...Isolated to scattered power outages due to downed trees,tree limbs and power lines. Travel will be difficult, especially for high profile vehicles. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected, with gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing isolated power outages. Driving can also be difficult, especially for high profile vehicles. Use extra caution. && $$
444 WWUS71 KALY 270839 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 439 AM EDT Sat Oct 27 2018 CTZ001-MAZ001-025-NYZ054-061-VTZ013-014-272100- /O.CON.KALY.WI.Y.0006.181027T0900Z-181027T2100Z/ Northern Litchfield-Northern Berkshire-Southern Berkshire- Eastern Rensselaer-Eastern Columbia-Bennington-Western Windham- Including the cities of Torrington, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, New Lebanon, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 439 AM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * Locations...Southern Green Mountains of Vermont, the Berkshires of Massachusetts, the Litchfield Hills of northwest Connecticut and the northern and central Taconics of eastern New York. * Winds...East or northeast winds of 20 to 35 mph with gusts up to 50 mph. * Timing...Through this evening. * Impacts...Isolated to scattered power outages due to downed trees, tree limbs and power lines. Travel will be difficult, especially for high profile vehicles. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected, with gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing isolated power outages. Driving can also be difficult, especially for high profile vehicles. Use extra caution. && $$
780 WWUS71 KALY 271851 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 251 PM EDT Sat Oct 27 2018 CTZ001-MAZ001-025-NYZ054-061-VTZ013-014-280400- /O.EXT.KALY.WI.Y.0006.000000T0000Z-181028T0400Z/ Northern Litchfield-Northern Berkshire-Southern Berkshire- Eastern Rensselaer-Eastern Columbia-Bennington-Western Windham- Including the cities of Torrington, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, New Lebanon, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 251 PM EDT Sat Oct 27 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * Locations...Southern Green Mountains of Vermont, the Berkshires of Massachusetts, the Litchfield Hills of northwest Connecticut and the northern and central Taconics of eastern New York. * Winds...Northeast 15 to 25 mph with gusts up to 50 mph. * Timing...Through this evening. * Impacts...Isolated to scattered power outages due to downed trees, tree limbs and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected, with gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing isolated power outages. Driving can also be difficult, especially for high profile vehicles. Use extra caution. && $$
933 WWUS71 KALY 280019 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 819 PM EDT Sat Oct 27 2018 CTZ001-MAZ001-025-NYZ054-061-VTZ013-014-280130- /O.CAN.KALY.WI.Y.0006.000000T0000Z-181028T0400Z/ Northern Litchfield-Northern Berkshire-Southern Berkshire- Eastern Rensselaer-Eastern Columbia-Bennington-Western Windham- Including the cities of Torrington, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, New Lebanon, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 819 PM EDT Sat Oct 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albany has cancelled the Wind Advisory. Gusty winds up to 45 mph will remain possible in the northern and central Taconics and the Berkshires for the next hour however the threat for significant winds has come to an end. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:16 PM EDT, 8 minutes earlier.
Area forecast discussion, Oct 26, 3:16 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Albany NY
316 PM EDT Fri Oct 26 2018
.SYNOPSIS...
A coastal storm will spread precipitation and gusty winds north
across our area late tonight through Saturday. The precipitation
will be mainly rain at lower elevations including the Hudson
and Mohawk Valleys, however some snow will fall over higher
elevations Saturday morning with light accumulations likely
along with a bit of sleet or freezing rain possible. The
precipitation will diminish to rain showers and drizzle across
all areas late Saturday and Saturday night. Cool, unsettled
weather will linger into Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1045 AM EDT...A clear demarcation with clouds along the
I90 corridor with clear skies to the north and overcast to the
south. We will likely continue with these sky conditions through
the day with an eventual increase to the north of I90. So this
update mainly focused on sky coverage. Temperatures look okay
with only minor adjustments per observations at this time.
Per satellite imagery, impressive diffluence developing upstream
along with what appears to be a baroclinic leaf evolving over
the mid-Atlantic. Regional radar upstream does show moderate to
heavy rainfall advancing northward.
Prev Disc...
Another below normal day with a cold start with temperatures
from the lower 20s to lower 30s. It will be dry as we have weak
ridging moving across the region at the surface and aloft.
However, clouds will be on the increase ahead of a developing
coastal low. Winds will remain light as the surface high moves
directly over the area. Afternoon highs are expected to be
around 10 degrees below normal with readings in the 40s below
1500 feet and in the 30s above that.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Precipitation will spread north across the area later tonight
with the models in fairly good agreement on timing of the onset.
The Catskills, mid-Hudson Valley and western Connecticut should
see precipitation developing around or just after midnight, and
precipitation will reach north to the Adirondacks and Green
Mountains by around daybreak Saturday.
The main challenge with this forecast will be how much if any
snow or mixed precipitation will fall, and also wind potential.
Starting with the mixed precipitation potential, a rather chilly
and dry airmass covers the area this afternoon with dew points
mainly in the teens across northern NY and 20s to near 30 across
the south. Temperatures are mostly in the lower to mid 40s. High
pressure associated with this air mass will drift across
northern New England tonight moving off the coast on Saturday.
The combination of high pressure to the northeast and low
pressure moving north along the coast will favor cold air
stubbornly hanging on across much of our area into Saturday.
Model thermal profiles suggest that higher elevations will
experience a period of snow late tonight and Saturday morning
along with perhaps a few hours of a mix including some sleet and
possibly even a little icing, before the precipitation
transitions to rain then showers and drizzle Saturday afternoon.
A winter weather advisory has been issued for the Catskills,
Greens and Adirondack mountains for late tonight and Saturday
morning for up to a couple of inches of snow along with the
potential for an icy mixture of precipitation. In the Hudson
and Mohawk Valleys temperatures will be a bit warmer, and
precipitation type will be mainly rain, although a brief period
of wet snow or sleet cannot be ruled out at the onset late
tonight from the Capital District and points north.
The main focus for lift will shift north of the area later
Saturday with precipitation diminishing to rain showers and
drizzle. Saturday night and Sunday will feature clouds, and a
few showers mainly north and west of the Capital district in
northwest flow around low pressure spinning across northern New
England and southern Quebec. Cooler air will be filtering across
the area aloft so some higher elevations will mix with snow
showers Sunday, although little to no snow accumulation is
expected in our area after late Saturday.
For the wind, expect a band of 60 kt 850 mb easterly flow to
sweep across the area from south to north late tonight through
Saturday as the coastal lows moves north up the coast. The
strongest winds will remain decoupled from the boundary layer
but some 40 to 50 kt gusts could reach the ground over higher
elevations of the Berkshires and Greens on Saturday, along with
favored downslope areas to the west. Wind advisories have been
issued for those areas from late tonight through Saturday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Monday into Tuesday, the general trend in model solutions is for the
upper low to lift out and midlevel heights to rise locally. However,
guidance is suggesting that a low amplitude wave may dig from the
western Great Lakes into the mid Atlantic Monday, slowing the
departure of the longwave trough from the Northeast. This should
keep clouds and scattered showers around Monday, especially over the
higher terrain. Went toward the lower end of guidance with
temperatures accordingly. Tuesday appears dry as the height rises
occur in earnest, but with a 850 mb cold pocket overhead to start
the day, it looks like another chilly day despite increasing
sunshine.
Predictability lowers significantly for Tuesday night into Thursday.
Low-amplitude midlevel ridge will quickly shift east of the area
Tuesday night into Wednesday, with the trend turning to a highly
amplified pattern Wednesday night into Thursday as a deep trough
sets up over the center of the country with downstream ridging over
the north Atlantic. This will result in increasing meridional flow
over the Eastern Seaboard, especially by Thursday. As far as
sensible weather, the GFS is suggesting that a low-amplitude
disturbance and weakening front may generate some showers on
Wednesday, though it has been inconsistent with this feature, so
have generally slight to low chance PoPs. High spread among GEFS
members as well. A stronger storm may take shape by Thursday as the
central US trough begins to become negatively tilted. It remains to
be seen where this storm tracks, but as of now, consensus takes it
west of our area, keeping us on the warm side of what could be a
strong baroclinic zone. Temperatures are expected to become
progressively milder Wednesday into Thursday, with highs returning
to near to above normal.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As nor'easter takes shape, aviation impacts will increase
overnight into Saturday.
In the meantime, VFR conditions with light winds for the balance
of the afternoon as high and mid level clouds advect from south
to north. These clouds will eventually lower to MVFR conditions
after midnight as a wintry mix of rain and snow at the onset is
expected. Warmer air does advect northward as a transition to
all rain is expected Saturday morning within an hour of sunrise.
The other impact will be from winds, especially aloft. We will
include LLWS in all TAF locations overnight into Saturday
morning as cross sections reveal at or around 40kts from the
east is expected at 2000 feet.
Outlook...
Saturday: High Operational Impact. Breezy. Definite RA.
Saturday Night: High Operational Impact. Likely SHRA...RA.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Dry into this evening then precipitation overspreads the area
late at night into Saturday morning. The steady precipitation
is expected to gradually taper off to showers Saturday night.
&&
.HYDROLOGY...
Dry into this evening then precipitation overspreads the area
late at night into Saturday morning. The steady precipitation
is expected to gradually taper off to showers Saturday night.
Expecting between 1 to 1 1/2 inches of QPF generally along and
south of I-90 with between 1/2 to 1 inch to the north of I-90.
The bulk of this precipitation is expected to occur Saturday
morning into the early afternoon. Mainly rain is expected with
snow generally above 1500 feet. This rainfall is not expected
to cause flooding at this time, however ponding of water will
occur, especially where storm drains are clogged by fallen
leaves. The Hudson River at Poughkeepsie could reach flood
stage Saturday morning.
Our weather will remain unsettled Sunday through Monday with
light QPF amounts expected.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 5 AM to 5 PM EDT Saturday for CTZ001.
NY...Wind Advisory from 5 AM to 5 PM EDT Saturday for NYZ054-061.
Winter Weather Advisory from 2 AM to 11 AM EDT Saturday for
NYZ047-048-051-058-063.
Winter Weather Advisory from 5 AM to 2 PM EDT Saturday for
NYZ032-033-042.
MA...Wind Advisory from 5 AM to 5 PM EDT Saturday for MAZ001-025.
VT...Wind Advisory from 5 AM to 5 PM EDT Saturday for VTZ013-014.
Winter Weather Advisory from 5 AM to 2 PM EDT Saturday for
VTZ013-014.
&&
SYNOPSIS...MSE
NEAR TERM...IAA/BGM
SHORT TERM...MSE
LONG TERM...Thompson
AVIATION...BGM
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Oct 26, 5:15 AM EDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 515 AM EDT Fri Oct 26 2018 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 515 AM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York and southern Vermont. .DAY ONE...Today and tonight. Precipitation will overspread the area late tonight with wet snow expected for elevations above 1000 feet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A coastal storm will impact bringing rain, mountain snow, and gusty winds. Accumulating snow of 1 to 3 inches of wet snow will generally be limited to elevations above 1500 feet. Rain, moderate to briefly heavy at times will occur Saturday especially for areas south of Interstate 90. The rainfall is not expected to cause flooding, however ponding of water will occur, especially where storm drains are clogged by fallen leaves. Easterly winds will become gusty during the day Saturday across western New England into the Taconics as well as across the higher terrain of the Adirondacks and eastern Catskills. At this time, gusts of 30 to 45 mph are expected. If stronger wind gusts are possible then a wind advisory will need to be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:21 PM EDT | Winter Weather Advisory | ALY | Bennington, Windham | 31 hr |
Nearby
Wind Advisories in Vermont, 2018Wind Advisories in New York, 2018Wind Advisories in Connecticut, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.